MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL INJECTOR LUER LOCK N35C; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL INJECTOR LUER LOCK N35C; INTRAVASCULAR ADMINISTRATION SET
Model Number 515004
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd phaseal¿ injector luer lock n35c had foreign matter on the plunger.This was discovered during use.The following information was provided by the initial reporter: the customer was preparing mabthera medication for a patient at the (b)(6).The drug was withdrawn from a glass bottle with a filter to the syringe, bd plastipak 50 ml.The syringe was attached to bd phaseal injector.After taking in 2 ml of the drug into the syringe, the customer noticed a partly attached pink paper or plastic like clot on the plunger of the syringe.
 
Event or Problem Description
It was reported that bd phaseal¿ injector luer lock n35c had foreign matter on the plunger.This was discovered during use.The following information was provided by the initial reporter: the customer was preparing mabthera medication for a patient at the infusionpoliclinic.The drug was withdrawn from a glass bottle with a filter to the syringe, bd plastipak 50 ml.The syringe was attached to bd phaseal injector.After taking in 2 ml of the drug into the syringe, the customer noticed a partly attached pink paper or plastic like clot on the plunger of the syringe.
 
Additional Manufacturer Narrative
H.6.Investigation summary six photos were provided to our quality team for investigation.Through visually inspecting the photos, a pink particle is observed inside the barrel of the syringe.As a filter was used to withdraw the medication, it is possible the particle generated from the filter that was used.Without the actual sample to evaluate, we cannot verify the composition or origin of the particle that was observed.A device history review was performed for lot 1905109, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this incident.Ten retained samples of lot 1905109 were used for additional evaluation.The product was visually inspected, no foreign matter was observed on any of the product.Functional testing was performed on the retained samples along with ten retained syringe samples that were also reported in this incident.The syringe was connected to the injector which was then attached to the protector and vial.In all cases the product functioned as intended and no foreign particles were identified after withdrawing liquid from the vial.Product undergoes inspections throughout the manufacturing process to ensure the quality and functionality of the device.Fragmentation testing is performed during manufacturing to evaluate any particulates generated by the injector after ten activations.Testing results were reviewed for lot 1905109 and results were found to be acceptable.Based on the quality team's investigation, we are not able to identify a root cause related to our manufacturing process at this time.Complaints received for this device and defect will continue to be monitored by our quality team.

Brand Name
BD PHASEAL INJECTOR LUER LOCK N35C
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key10002339
Report Number3003152976-2020-00181
Device Sequence Number14140828
Product Code ONB
UDI-Device Identifier30382905150044
UDI-Public30382905150044
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K140591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2021
Device Model Number515004
Device Catalogue Number515004
Device Lot Number1905109
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/06/2020
Supplement Date Received by Manufacturer04/06/2020
Initial Report FDA Received Date04/27/2020
Supplement Report FDA Received Date05/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;